Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 25, 2008, 2:32 AM CDT for Adair County, Adams County, Cass County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2008, 2:32 AM CDT (07:32 UTC)
- Expired
- Apr 25, 2008, 3:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Adair County, IA, Adams County, IA, Cass County, IA
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:07 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 250733
SVRDMX
IAC001-003-029-250815-
/O.NEW.KDMX.SV.W.0027.080425T0732Z-080425T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
232 AM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
NORTHERN ADAMS COUNTY IN SOUTHWEST IOWA...
CASS COUNTY IN SOUTHWEST IOWA...
* UNTIL 315 AM CDT.
* AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
GRISWOLD TO 8 MILES WEST OF CARBON...AND MOVING NORTHEAST AT 41
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARBON BY 235 AM CDT...
GRISWOLD BY 240 AM CDT...
LEWIS BY 245 AM CDT...
ATLANTIC...MASSENA AND CUMBERLAND BY 255 AM CDT...
BRIDGEWATER BY 300 AM CDT...
WIOTA BY 305 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 63 AND 64.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4126 9517 4132 9517 4151 9488 4108 9448
4098 9495 4115 9495 4115 9516 4117 9518
4125 9518
TIME...MOT...LOC 0732Z 230DEG 35KT 4119 9519 4105 9492
$$
KINNEY3 follow-up statements
000
WWUS53 KDMX 250754
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
254 AM CDT FRI APR 25 2008
IAC001-003-029-250815-
/O.CON.KDMX.SV.W.0027.000000T0000Z-080425T0815Z/
ADAMS IA-ADAIR IA-CASS IA-
254 AM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CASS...SOUTHWESTERN ADAIR AND NORTHERN ADAMS COUNTIES...
AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CUMBERLAND TO 11 MILES SOUTH
OF BRIDGEWATER...MOVING NORTHEAST AT 44 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRIDGEWATER BY 300 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 62 AND 64.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4151 9488 4108 9448 4103 9476 4113 9495
4116 9496 4116 9501 4118 9504 4132 9517
TIME...MOT...LOC 0754Z 230DEG 38KT 4125 9483 4111 9456
$$
KINNEY000
WWUS53 KDMX 250808
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
308 AM CDT FRI APR 25 2008
IAC003-250818-
/O.CAN.KDMX.SV.W.0027.000000T0000Z-080425T0815Z/
ADAMS IA-
308 AM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY IS
CANCELLED...
AT 304 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4151 9488 4122 9461 4116 9471 4117 9473
4117 9483 4140 9505
TIME...MOT...LOC 0808Z 230DEG 24KT 4127 9481
$$
IAC001-029-250815-
/O.CON.KDMX.SV.W.0027.000000T0000Z-080425T0815Z/
ADAIR IA-CASS IA-
308 AM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CASS AND SOUTHWESTERN ADAIR COUNTIES...
AT 304 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CUMBERLAND...MOVING NORTHEAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF BRIDGEWATER BY 315 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 62 AND 64.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4151 9488 4122 9461 4116 9471 4117 9473
4117 9483 4140 9505
TIME...MOT...LOC 0808Z 230DEG 24KT 4127 9481
$$
KINNEY000
WWUS53 KDMX 250815
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
315 AM CDT FRI APR 25 2008
IAC001-029-250825-
/O.EXP.KDMX.SV.W.0027.000000T0000Z-080425T0815Z/
ADAIR IA-CASS IA-
315 AM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR CASS AND SOUTHWESTERN ADAIR
COUNTIES HAS EXPIRED...
AT 315 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4151 9488 4122 9461 4116 9471 4117 9473
4117 9483 4140 9505
TIME...MOT...LOC 0815Z 230DEG 24KT 4130 9476
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:24 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 25, 2:24 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 224 AM CDT FRI APR 25 2008 .SHORT TERM /TODAY/... STRONG LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT TO MOVE OVER THE AREA TODAY. AS OF 2 AM...THE SFC LOW WAS IN CENTRAL KANSAS AND POISED TO MOVE NORTHEAST ALONG FRONTAL BOUNDARY EXTENDING NORTHEAST THROUGH WESTERN IOWA AND SOUTHEAST MINNESOTA. WARM AND MOIST AIRMASS AHEAD OF THE LOW ACROSS MUCH OF CENTRAL AND EASTERN IOWA...BUT ALREADY COOLING OFF TO THE NW WITH KEST ALREADY DOWN TO 43 DEGREES AND A NORTH WIND GUSTING TO 35 MPH. EARLIER CONVECTIVE COMPLEX EXITING NORTHEAST IOWA...BUT A LARGER MCS MOVING INTO SW IOWA WITH MANY WARNINGS BEING ISSUED UPSTREAM. SVR TSTM THREAT WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN IA AS MUCAPES REMAIN AROUND 1000 J/KG AND BULK SHEAR SUPPORTIVE OF STORM ORGANIZATION. SFC LOW WILL MOVE RAPIDLY INTO NRN IA BY MIDDAY WITH COLD FRONT SWEEPING EAST...AND LIKELY OUT OF CENTRAL IA BY MID AFTERNOON. THUNDERSTORMS WILL CONTINUE AHEAD OF SFC LOW AND COLD FRONT...BUT DRY SLOT WILL MOVE RAPIDLY UP THROUGH CENTRAL IA DURING THE MORNING. DEFORMATION ZONE RAIN WILL OCCUR OVER NW IA WHERE TEMPERATURES WILL BE FALLING INTO THE 30S. WILL HAVE TO WATCH THIS AREA CAREFULLY FOR THE POTENTIAL OF LIGHT SNOW ACCUMULATIONS. OTHERWISE...TEMPERATURES WILL FALL DRAMATICALLY BEHIND THE COLD FRONT WITH SOME PLACES IN CENTRAL IA SOME 20 DEGREES COLDER AT SUPPER TIME THAN AT BREAKFAST TODAY. WINDS WILL ALSO PICK UP BEHIND THE FRONT AND COULD BE FLIRTING WITH ADVISORY CRITERIA. FLASH FLOOD THREAT STILL THERE AS LONG AS THUNDERSTORMS IN THE FORECAST...THOUGH THE NW EXTENT OF THE WATCH MAY NOT HAVE THE BEST CHANCES FOR REALIZING FLOODING. .LONG TERM /TONIGHT-THURSDAY/... WILL DEAL WITH SOME WRAP AROUND PRECIP ACROSS THE NORTH EARLY TONIGHT...WHICH WILL LIKELY FALL AS SNOW. BUT...WITH ONLY LIGHT QPF EXPECTED...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT. TREND IN THE FORECAST WAS TO COOL TEMPS A BIT MORE OVER THE WEEKEND AND INCREASE POPS FOR SATURDAY NIGHT. MODELS CONTINUE TO COME FARTHER SOUTH WITH UPPER LEVEL SHORTWAVE AND A BIT STRONGER ON THE SFC CYCLONGENESIS SOMEWHERE IN THE VICINTY OF NORTHERN MISSOURI. MODEL CROSS SECTIONS PRETTY EMPHATIC WITH STRONG LIFT OVER CENTAL AND SOUTHERN IA IN DEF ZONE. THIS HAS ME A BIT WORRIED WITH MUCH OF THE SOUNDINGS BELOW ZERO UNTIL THE VERY LOWEST 25 TO 50 MB. WILL CONTINUE TO ERR ON THE SIDE OF CLIMATOLOGY AND KEEP PRECIP MAINLY LIQUID. BUT THIS DOES BEAR WATCHING. SUNDAY WILL BE THE COOLEST DAY IN THE WAKE OF THIS SYSTEM WITH TEMPS 15 TO 20 DEGREES BELOW NORMAL...AND THE POTENTIAL FOR SCATTERED SHOWERS...AND POSSIBLY SOME THUNDER AND GRAUPEL. MADE NO CHANGES AND DID NOT HAVE A CHANCE TO LOOK AT MUCH BEYOND MONDAY. && .AVIATION...25/06Z THUNDERSTORMS WILL CONTINUE BE THE MAIN PROBLEM THIS FORECAST PACKAGE WITH ONGOING THUNDER IN AREA OF CONVERGENCE ACROSS CENTRAL IOWA NOW...AND EXPECTED STRONG WAVE TO IMPACT THE AREA BY THROUGH MUCH OF THE MORNING HOURS FRI. HAVE INCREASED THUNDER NORTH/WEST AND NORTHEAST THIS EVENING WITH INCREASED THUNDER FOR THE LATE OVERNIGHT AND MORNING HOURS FROM 07Z THROUGH 16Z. GIVEN THE SCOPE OF CONVECTION EXPECTED...CIGS/VSBYS SHOULD FALL TO IFR OR LIFR WITH HEAVIER AREAS OF RAINFALL/THUNDER/WIND. PERIOD OF DELAYS VERY PSBL FROM 08Z THROUGH 14Z AS LARGE MCS CROSSES THE AREA WITH LIFR CONDITIONS AT TIMES. EXPECT CIGS TO COME UP AFT 18Z MOST AREAS TO MVFR WITH -SHRA LESSENING WITH TIME. OVERALL...IMPROVEMENT BY LATE IN PERIOD AS NW SFC WINDS SCOUR OUT LLVL MOISTURE AND CLOUD COVER. CONDITIONS LOOKING BETTER BY 26/03Z./REV && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO- POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && PUBLIC...MOYER AVIATION...REV
Hazardous weather outlook, Apr 24, 9:34 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 934 PM CDT THU APR 24 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-260245- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 934 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AND WILL BECOME MORE WIDESPREAD WITH HEAVY RAINFALL OVERNIGHT. THESE STORMS MAY BE MORE SIGNIFICANT WITH A GREATER POTENTIAL FOR HEAVY RAINFALL...THERE IS A SLIGT RISK OF SEVERE WEATHER IN THE FORM OF HAIL OR BRIEF STRONG WINDS. WIDESPREAD ADDITIONAL HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE IS EXPECTED. LOCALIZED 3 INCH AMOUNTS ARE EXPECTED. THIS WILL CAUSE SOME AREAS OF FLOODING ALONG WITH SUBSTANTIAL RISES ALONG AREA RIVERS AND STREAMS....ALONG WITH LOCALLY HEAVY RAINS AND POSSIBLY LOCALIZED FLOODING AND FLASH FLOODING ARE POSSIBLE OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE THROUGH FRIDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY RAIN AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED. REV
In the hours before
Local storm report, Apr 24, 10:23 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TORNADO 4 N BANCROFT 43.35N 94.22W
04/24/2008 KOSSUTH IA LAW ENFORCEMENT
NEAR INTERSECTION OF HWY 169 AND 410TH. REPORTED BY
MINNESOTA DEPUTY DRIVING THROUGH KOSSUTH COUNTY.
0624 PM HAIL 3 WNW LU VERNE 42.94N 94.13W
04/24/2008 E0.75 INCH KOSSUTH IA TRAINED SPOTTER
0701 PM HAIL 10 NW AUDUBON AIRPORT 41.79N 95.08W
04/24/2008 E0.88 INCH AUDUBON IA TRAINED SPOTTER
0717 PM HAIL 4 S GRAY 41.79N 95.00W
04/24/2008 E0.75 INCH AUDUBON IA FIRE DEPT/RESCUE
NEAR THE INTERSECTION OF 150TH AND FALCON
0825 PM HAIL JEFFERSON 42.02N 94.38W
04/24/2008 E0.88 INCH GREENE IA LAW ENFORCEMENT
DELAYED REPORT OF NICKEL SIZE HAIL IN JEFFERSON.
0900 PM TSTM WND GST 6 W IOWA FALLS 42.52N 93.38W
04/24/2008 E60.00 MPH HARDIN IA TRAINED SPOTTER
&&
BFLocal storm report, Apr 24, 10:36 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL SSW DOWS 42.65N 93.50W
04/24/2008 E1.75 INCH WRIGHT IA EMERGENCY MNGR
&&
BFLocal storm report, Apr 24, 10:37 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL S MANLY 43.28N 93.20W
04/24/2008 E0.88 INCH WORTH IA EMERGENCY MNGR
&&
BFLocal storm report, Apr 24, 11:23 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 1 E CLARKSVILLE 42.78N 92.64W
04/24/2008 E0.88 INCH BUTLER IA BROADCAST MEDIA
&&
CCOGILLocal storm report, Apr 24, 11:27 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 2 NNE WATERLOO 42.52N 92.34W
04/24/2008 BLACK HAWK IA BROADCAST MEDIA
DAMAGE TO POLE SHED.
&&
CCOGILLocal storm report, Apr 25, 12:11 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD WAVERLY 42.73N 92.47W
04/24/2008 BREMER IA LAW ENFORCEMENT
ROADS WASHED OUT IN VARIOUS LOCATIONS IN THE COUNTY.
&&
CCOGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene, Guthrie | 55 min |
| Apr 24, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 44 min |
| Apr 24, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 35 min |
| Apr 24, 8:35 PM CDT | Tornado Warning | DMX | Franklin, Hamilton, Hardin, Wright | 40 min |
| Apr 24, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 18 min |
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Apr 24, 9:17 PM CDT | Areal Flood Advisory | DMX | Bremer, Butler, Franklin | 3 hr |
| Apr 24, 10:56 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 1:59 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 2:16 AM CDT | River Flood Warning | DMX | Boone, Webster | 5 days |
| Apr 25, 2:18 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 42 min |
| Apr 25, 2:23 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 32 hr |
| Apr 25, 2:38 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| Apr 25, 2:41 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Apr 25, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison, Union | 45 min |
| Apr 25, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 41 min |
| Apr 25, 3:47 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Apr 25, 3:53 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Polk, Warren | 52 min |
| Apr 25, 4:25 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 50 min |
| Apr 25, 4:42 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Apr 25, 4:54 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 40 min |
| Apr 25, 4:59 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 46 min |
| Apr 25, 5:06 AM CDT | Flash Flood Warning | DMX | Bremer, Butler, Franklin, Grundy, Hardin | 6 hr |
| Apr 25, 6:51 AM CDT | River Flood Warning | DMX | Marshall | 3 days |
| Apr 25, 7:03 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| Apr 25, 7:09 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 14 hr |
| Apr 25, 7:17 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 6 days |
| Apr 25, 7:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 61 hr |
| Apr 25, 7:27 AM CDT | River Flood Warning | DMX | Black Hawk | 6 days |
| Apr 25, 7:51 AM CDT | River Flood Warning | DMX | Dallas | 13 hr |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 27 hr |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Apr 25, 7:58 AM CDT | River Flood Warning | DMX | Madison, Warren | 26 hr |
| Apr 25, 8:06 AM CDT | River Flood Warning | DMX | Mahaska | 5 days |
| Apr 25, 10:01 AM CDT | Areal Flood Warning | DMX | Tama | 12 hr |
| Apr 25, 10:58 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more | 12 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer | 23 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Dallas, Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Humboldt | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk, Story | 28 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Jasper | 9 hr |
| Apr 25, 3:08 PM CDT | River Flood Warning | DMX | Story | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.